Alert archive / Ohio / River Flood Warnings in 2025
River Flood Warning 19, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 26, 2025, 3:51 AM EDT for Cuyahoga County, Ohio. It took effect at Apr 26, 2025, 8:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2025, 3:51 AM EDT (07:51 UTC)
- In effect from
- Apr 26, 2025, 8:00 AM EDT
- Expired
- Apr 26, 2025, 4:49 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuyahoga River at Independence (INDO1).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 18.5 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:46 PM EDT, 9 hours 5 minutes earlier.
Area forecast discussion, Apr 25, 6:46 PM EDT, 9 hours 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 646 PM EDT Fri Apr 25 2025 .SYNOPSIS... A cold front sweeps east across the area tonight as low pressure over the central Great Lakes exits east. Strong high pressure will build south out of Canada from Saturday night through Sunday night. A warm front will lift north across the area late Monday, followed by a cold front late Tuesday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 6:30 PM Update... Convection has reached peak intensity and organization and will gradually subside with sunset as the atmosphere becomes increasingly worked over from widespread precip. Expanded categorical PoPs eastward faster this evening based on radar trends. The biggest impact over the next 2 hours or so will be locally torrential rainfall rates since these are relatively low topped cells with low LCL heights, PWATS over 1.2 inches, deep warm cloud layers for April, and some repeated development/training. Will continue to monitor for localized flooding. A small area of enhanced shear in NE Ohio characterized by effective bulk shear values of 30-35 knots and 0-1 Km SRH of up to 150 J/Kg has led to a couple of rotating cells, but luckily the relatively higher LCL heights in that area has kept that under control. This will also be monitored, but again, expect convection to begin to diminish with sunset. Original Discussion... Active weather late this afternoon and this evening. Showers and storms are pushing in from the west/southwest and also developing and increasing in coverage across the local area ahead of an approaching shortwave and cold front. Activity will be peaking in coverage and intensity through 8 or 9 PM. There is just enough instability and shear that we've noted a few weakly rotating updrafts on radar...still not expecting a notable severe weather threat this evening, though given the weak rotation noted to this point, will need to make sure a cell or two doesn't rotate/intensify a bit more than we've observed so far. Gusty winds and small hail would be the main threat, with any tornado threat pretty unlikely and of the brief/weak variety if something were to happen. The fairly widespread coverage of storms should cause instability to start waining by 6 or 7 PM, so any very marginal severe threat should begin decreasing at that time. Storms are slow-moving, with some back-building noted across Northwest OH. The environment supports efficient rain rates, with radar estimating up to 2.50" of rain thus far in parts of Seneca/Wyandot Counties. While we aren't expecting widespread flooding, will need to continue to monitor for training/back-building convection, which could cause localized 2-3" totals in a short time and pose an isolated flash flood risk if it occurs over an urban or otherwise prone area. The cold front sweeps through late this evening from west to east, with a secondary trough pushing southeast overnight tonight. The bulk of the convection this afternoon/evening is pre-frontal, with a secondary line of showers possibly accompanying the front. There will likely be some drizzle or showers with the secondary trough, especially downwind of Lake Erie, with this activity lingering into Saturday morning in Northeast OH and Northwest PA. Otherwise, we'll all be cloudy or mostly cloudy to start Saturday, with gradual clearing from the west Saturday afternoon into Saturday night. It will likely take until some point Saturday night for clouds southeast of Lake Erie to clear out. Lows tonight will dip into the mid 40s to lower 50s. Not much temperature rise on Saturday, with highs ranging from the upper 40s/lower 50s in Northeast OH and Northwest PA to near 60 along the I-75 corridor. Lows Saturday night will mainly dip into the 30s (with a few 40s along the Lake Erie shoreline)...conditions are somewhat favorable for radiational cooling Saturday night with clearing skies and high pressure building in. However, winds may take most of the night to decouple. There will likely be some frost in low-lying areas away from Lake Erie, particularly in parts of North Central and Northeast OH, though a combination of the lingering wind and some question of how quickly clouds downwind of the lake clear does lead to some question of where/how widespread any frost is at this point. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... This short term period will favor quiet weather with high pressure in control. A Canadian high pressure system will track across the eastern Great Lakes region Sunday and continue onward towards the Mid-Atlantic Region on Monday. High temperatures on Sunday will range from the upper 50s to middle 60s with mostly sunny skies. Temperatures will again be fairly cool Sunday night with overnight lows in the upper 30s over far NEOH and NWPA to the mid 40s over NWOH. There could be some patchy frost in the colder spots of NEOH and NWPA Sunday night. A light southerly flow on the backside of the high pressure will return on Monday. High temperatures Monday will be warmer in the lower to middle 70s. There may be a lake breeze Monday that tries to move off the lakeshore during the afternoon. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The main concern for next week will the severe weather potential on Tuesday. A rather strong shortwave trough will track across the Great Lakes region Tuesday. At the surface, a cold front will slide southeastward into the lower Great Lakes and Upper Ohio Valley Tuesday afternoon and evening. High temperatures will be in the upper 70s and lower 80s due to strong warm, moist air advection. Thermodynamics will favor for the development of strong to severe thunderstorms. Moderate to strong instablilty will develop with MLCAPE values 1500 to 2000 J/kg. Lapse rates will exceed 7 C/km over the region. Surface dewpoints will climb into the mid 60s. Sufficient shear will support multiple storm clusters and perhaps a couple supercells. The front will move through the region Tuesday night and high pressure will build over the Great Lakes region on Wednesday. Temperatures will be cooler Wednesday with highs in the upper 50s to middle 60s. Another shortwave trough will track across the Midwest into the Ohio Valley Thursday. A warm front will lift back northward across the region late Thursday with showers and storms. && .AVIATION /18Z Friday THROUGH Wednesday/... Scattered showers and storms have developed across Northwest OH behind a departing batch of showers over extreme Northeast OH and Northwest PA. Shower/storm coverage will increase from west-southwest to east-northeast, peaking after 20z across the area with storms exiting east by 2-3z. Storms should be non- severe, though most sites will likely see storms overhead and/or in their vicinity for a few hours late this afternoon or early evening, with lowest confidence at ERI. A cold front will sweep east across the area through late this evening, shifting winds more westerly, with a secondary trough pushing southeast late tonight/very early Saturday. Ceilings will fall to MVFR and IFR behind the front and trough, particularly from CLE and MFD points east. Improvement on Saturday will be gradual from west to east. A few showers may accompany the cold front itself late this evening, with some showers likely coming southeast off the lake behind the secondary trough late tonight into Saturday morning before tapering from west to east. Winds are generally southerly at 6-12kt this afternoon outside of ERI. Winds will be more variable in and near thunderstorms, with a brief/localized gust over 30kt possible with a stronger storm or two (confidence too low to currently include). Winds shift west late this evening, then north-northwest at 10-15kt late tonight into Saturday. Outlook...Non-VFR clouds will gradually improve by Saturday night. Non-VFR possible in showers and thunderstorms Tuesday. && .MARINE... A weak area of low pressure will track across Lake Erie this evening followed by a cold frontal passage tonight. Northwest flow will increase 15 to 20 knots behind the cold front late tonight into Saturday. A Small Craft headlines will likely be needed for much of the central and eastern basins of the lake Saturday into the evening. High pressure will build over Lake Erie on Sunday with lighter winds. A light southerly flow will return over the lake by Monday. The next opportunity for potential Small Craft conditions might be on Tuesday ahead of a cold front, with offshore southwest flow of 15 to 25 knots expected to develop. Will also need to monitor the potential for a few strong to severe storms to impact the lake Tuesday afternoon and evening. High pressure builds back over the lake on Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sullivan NEAR TERM...Garuckas/Sullivan SHORT TERM...77 LONG TERM...77 AVIATION...Sullivan MARINE...77
Hazardous weather outlook, Apr 25, 5:10 AM EDT, 22 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 510 AM EDT Fri Apr 25 2025 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260915- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 510 AM EDT Fri Apr 25 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will increase in coverage late this afternoon through this evening. Some thunderstorms may produce locally heavy rain and could lead to flooding of urban or poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are likely Tuesday afternoon and evening. Some thunderstorms may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-260915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 510 AM EDT Fri Apr 25 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are likely Tuesday afternoon and evening. Some thunderstorms may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:26 PM EDT | Areal Flood Warning | CLE | Cuyahoga | 5 hr |
| Apr 25, 10:03 PM EDT | Small Craft Advisory | CLE | 30 hr | |
| Apr 26, 3:47 AM EDT | River Flood Warning | CLE | Trumbull | 34 hr |
Nearby
River Flood Warnings in Ohio, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.